Print Page | Close Window

Effect of PPIs on Breathing problems?

Printed From: Barrett's Support Forum
Category: Barrett's Support Forum
Forum Name: Barrett's Oesophagus
Forum Discription: Your Questions about Barrett's Oesophagus
URL: http://www.barrettscampaign.org.uk/forum//forum_posts.asp?TID=453
Printed Date: 07 Jul 2020 at 11:39am


Topic: Effect of PPIs on Breathing problems?
Posted By: chrisrob
Subject: Effect of PPIs on Breathing problems?
Date Posted: 22 Aug 2010 at 12:21pm
I am interested in the breathing problems connected with reflux: cough and lethargy (tired and out of breath).

I used to suffer considerably from the "reflux cough".
I was put on the highest dose of PPIs with little effect except I then suffered with extreme lethargy due to low iron.
Talking to the two most eminent consultants in the country about this at the Barrett's Symposium, they said that other patients had mentioned this but they didn't think there was a connection.
I maintain reducing the stomach acid stops iron being absorbed from food. (Although the absorption actually occurs in the intestine, the acid is required to start dissolving it.)

I know this isn't "real" research but would be interested to see how the figures stack up.

Thanks


Chris



Replies:
Posted By: markluker
Date Posted: 22 Aug 2010 at 12:25pm
I wouldnt say I suffer from extreme tiredness. But I am always tired, more than I should be. However I have gained weight since I started taking PPIs and I feel thats the reason why I get out of breath!


Posted By: Suzy
Date Posted: 22 Aug 2010 at 1:08pm
Well done Chris!

Like Mark I wouldn't say I suffer from extreme tiredness but I'm definitely more lethargic and think it's the ppi's but who knows, how can we tell?!!

Suzy


Posted By: usmile
Date Posted: 22 Aug 2010 at 5:48pm
I also had reflux cough and was always tired. I have had some improvement and am not sure if it because of the PPI's or from the changes I have made since I became aware of my GERD & Barretts. I also suffered from some nasty lung infections and have used an inhaler ever since.


Posted By: LazyLout
Date Posted: 22 Aug 2010 at 9:49pm
Hi Chris,

I don't suffer from the "reflux cough" but PPI's definitely make me very tired, hence the name.

Lazy.


Posted By: Alan
Date Posted: 22 Aug 2010 at 11:14pm
Hi Chris
 
I have not had any coughing problems but I do wake up every night  with joint pains.
 
I came off 2 x 40 mg Nexium per day on 1-6-10 because of this and other side effects.
 
I am now on 150mg of Ranitidine twice a day but I am still waking up every night with the aching joints.
 
If you or anyone has any advice on this problem I would be very grateful.
 
Regards Alan


Posted By: suzanne
Date Posted: 23 Aug 2010 at 3:14pm
hi chris,i have def noticed i am lethargic and tired on ppi's,i also believe that they lower my mood and make me more breathless than i was without them,kind wishes and hello to everyone,suzanneSmile


Posted By: Gigi
Date Posted: 13 Sep 2010 at 4:15pm
hi Chris. I dont suffer from tiredness and only get an occasional cough. But I did read that the lack of stomach acid leads to higher rates of fungal infections and that was a lightbulb moment. I read for hours about anti ppi claims. Very interesting what the acid does.



Print Page | Close Window